My wife is leaving me and her church and many of her values are changing drastically in the last 3-4 months.
She had her thyroid removed 14 years ago and has been on Synthroid and has had her levels checked regularly. Recently she began working an overnight shift every other week which has thrown her sleep patterns off and has caused a large amount of stress.
These are the changes I have seen in her in the last 3-4 months:
Wants to divorce
Leaving her church and questioning the existence of God. (previously was the most devout person I know)
Spends almost no time with her children. (used to actively home-school)
Eating very little
Lost 15-20 pounds
Has said she almost choked on her own saliva more than once
Irritable and possibly depressed
Spends 30-40 hours/week on the internet
Forgets things, appointments, etc. (used to be highly organized)
Paranoid (thinks people on her message board are talking about her behind her back or pretending to be other screen names)
Could this be a result of too much Synthroid? Her Dr. is very good and has kept her levels well but could the change in schedule and stress level have changed her dosage need? Or am I just grasping at straws to save and keep the woman I love so deeply?
Sorry about your situation. Sounds like your wife wants a divorce and you don't! This is a rough situation and I wouldn't want to be in your shoes.
Only a thyroid blood test can relate to whether her synthyroid dose is wrong. Those symptoms are very drastic for thyroid issue especially after 14 years. Normally it would be undiagnosed and untreated thyroid that might, just might, be reactive to her symptoms.
Her change in schedule and stress level might have an impact on her levels but I don't think to the point of her changing so drastically, but I'm not a doctor, I could be wrong.
She might have some other health and/or mental
condition(s). Only a doctor would be able to tell.
If she doesn't want to change back to her old life style or go to the doctor to find out and change what is wrong, what can be done (?)
You can't lead a horse to water.
Maybe others have more to offer in the material advice, but I doubt in the medical.
Usually there are two underlying causes for massive personality changes: chemical changes (hormones, brain chemistry, etc.) and biological/structural changes. Of course thyroid can play into the chemical changes but if she is being watched closely and has been stable for years I wouldn't focus just on the thyroid.
It sounds like you are concerned more for her health and well being than about losing the woman you love. You stated she said she has almost choked on her saliva, seems depressed, has lost a large amount of weight, paranoid, breathing problems, forgetting things, etc.
Since it seems you are too close to the problem and she won't listen to you anyway, is there anyone near her who you could talk to in an attempt to see a doctor? She may need a neurological consultation, to have her hormones and labs checked (thyroid, estrogen, etc.), and possibly a psychiatric consultation.
Please keep a close eye on your children too - often they don't understand these things and may be blaming themselves. I wish you and your family the best.
I think Idesofmarch has a point regarding the issue of if she is thinking of doing or actually doing something she knows is contrary to God's Word then by turning her back on Him she can justify her behavior...Bad company corrupts good manners...Maybe she has been secretly having an internet affair and it is progressing to a point where she is feeling the need to blow her family off in order to take the "reality" step???? Listen I am also a born again christian and hypothy. with MEGA depression going on however, I will not now or ever turn my back on my Lord...what I am trying to say is I think something else is going on...NOT her thyroid per see' I am very sorry for you and your children, but DON'T stop fighting for her...she's in there somewhere and its your job to find her and bring her back. I hope you are not offended by my suggestions however I think you know the truth in your heart. Just remember in Christ Jesus ALL things are possible.
I hate to hear especially that she is leaving her church because whatever she is going through the church could have been her comfort,strength and councel. Wha happened in her life right before you saw the changes? A death, illness of someone, a church message that bothered her, increase of internet use, a friends divorce,ANYTHING? Did she just have a birthday? Is she between the ages of 40 & 50? Could it be premenepause? Is she secretive of what she's doing on the internet? Does she delete much of what she does? Did she try to lose that much weight or did it just happen? Whatever is going on I would say it is depression either from hormones or a situation outside the home. For her to be questioning her "believes" twlls me that something that she had been praying about didn't turn out the way she wanted or hasn't gotten any answer. OR Someone that she has been corresponding with has no belief in God and has broken her spirit down. That is just a feeling I have. OR maybe she has plans to do something against her religion and shes trying to justify it by turning it back on God or running from God. I say these things because I am a born-again believer(CHRISTIAN) and I have gone through many things including running from God for awhile. I am also a thyroid patient ,I am depressed and Premenapausal. My meds never made me act the ways you described but depression and hormone changes have. Praying for God's guidance for you and your family.
I am bi polar as well as a thyroid patient.The night shift thing can really screw up your your mental state and when was the last time she had her meds checked?There are some serious issues you are dealing with.but usnless she is willing to seek out the help she needs right nowI dont know how much more you can do for here.Is she willing to seek counseling and try to work things out?Counseleing and medication management has kept my bi polar condition from ruining my life and and my marriage.But I was was the one who had to reach out for the help that was available.I will say a prayer for you and your family situation.It is a hard to know what to do when you love someone and you want to help them.
Please let us know how it goes and if there is anything else I can help with dont hesitate to post here.
I just signed up to this forum. I have been newly diagnosed as having hyperactive thyroid. I am very down in the dumps over this. I am very confused about this. My mother is hypoactive and my uncle on my father's side is hypoactive. I just don't understand how I am hyperactive. I thought if anything I would be hypo instead. My doctor is making me an appointment with an endo. Has anyone else had a hypoactive family and you are hyperactive?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.